Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2015, 2:30 AM CDT for 4 counties in Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 2:30 AM CDT (07:30 UTC)
- Expired
- Jul 25, 2015, 3:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3998 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS53 KDMX 250730
SVRDMX
IAC003-159-173-175-250830-
/O.NEW.KDMX.SV.W.0108.150725T0730Z-150725T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
TAYLOR COUNTY IN SOUTHWESTERN IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
ADAMS COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 330 AM CDT
* AT 230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF CORNING TO 5 MILES SOUTHWEST OF
HOPKINS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CORNING AND LAKE ICARIA AROUND 245 AM CDT.
LENOX AROUND 300 AM CDT.
CRESTON AROUND 315 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHARPSBURG...DIAGONAL...NEW MARKET...PRESCOTT...CROMWELL...TINGLEY...
BENTON...GRAVITY...CLEARFIELD AND SHANNON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 9490 4115 9492 4108 9410 4057 9417
TIME...MOT...LOC 0730Z 277DEG 32KT 4103 9489 4049 9489
HAIL...1.00IN
WIND...60MPH
$$
BOKSA2 follow-up statements
784 WWUS53 KDMX 250757 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 257 AM CDT SAT JUL 25 2015 IAC003-159-173-175-250830- /O.CON.KDMX.SV.W.0108.000000T0000Z-150725T0830Z/ RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA- 257 AM CDT SAT JUL 25 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR RINGGOLD...TAYLOR...SOUTHERN UNION AND SOUTHERN ADAMS COUNTIES... AT 255 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LENOX TO 7 MILES WEST OF GRANT CITY...MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF RINGGOLD...TAYLOR...SOUTHERN UNION AND SOUTHERN ADAMS COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...SHARPSBURG...DIAGONAL...NEW MARKET...TINGLEY...BENTON...GRAVITY...CLEARFIELD...SHANNON CITY... ARISPE AND MALOY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4101 9492 4098 9411 4057 9417 4058 9490 TIME...MOT...LOC 0755Z 274DEG 40KT 4099 9454 4045 9454 HAIL...1.00IN WIND...<50MPH $$ BOKSA
228
WWUS53 KDMX 250827
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
327 AM CDT SAT JUL 25 2015
IAC003-159-173-175-250835-
/O.EXP.KDMX.SV.W.0108.000000T0000Z-150725T0830Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
327 AM CDT SAT JUL 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR RINGGOLD...TAYLOR...SOUTHERN
UNION AND SOUTHERN ADAMS COUNTIES WILL EXPIRE AT 330 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND ARE MOVING OUT OF THE WARNED AREA. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER NICKEL HAIL....WIND GUST
TO 40 MPH AND HEAVY RAIN...ON THE ORDER OF UP TO AN INCH IN AN HOUR
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4101 9492 4098 9411 4057 9417 4058 9490
TIME...MOT...LOC 0824Z 277DEG 32KT 4099 9454 4045 9454
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:08 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 25, 12:08 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1208 AM CDT SAT JUL 25 2015 ...UPDATED FOR 25/06Z AVIATION FORECAST DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 341 PM CDT FRI JUL 24 2015 WITH MORNING CONVECTION SOUTH OF THE DMX CWA BY EARLY AFTERNOON...FCST FOCUS WILL SHIFT TO EVENING CONVECTION AND OVERNIGHT PRECIP CHANCES. A BOUNDARY ORIENTED FROM NE TO SW WILL BE PROPAGATING SOUTHEASTWARD INTO NORTHERN AND CENTRAL IOWA. 12Z GFS TIMING IS HORRIBLE WITH THIS BOUNDARY AS IT IS TOO FAST...BUT REST OF THE SHORT TERM MODELS/NAM/EURO GENERALLY INITIALIZE AND HANDLE BOUNDARY PROGRESSION BETTER...SO HAVE GONE WITH A BLEND THERE. BOUNDARY SHOULD BE SLIGHTLY WEST OF KMCW AND OUR NORTHERN TIER OF COUNTIES BY AROUND 00Z. SPC MESO ANALYSIS SHOWS ENVIRONMENT DESTABILIZING IN THIS LOCATION WITH MOSTLY CLEAR SKIES. SBCAPE VALUES AT THIS TIME PROJECTED TO BE AROUND 1500 TO 2000 J/KG...WHICH IS NOT GREAT. KMCW FCST SOUNDING ALSO LOOKS VERY ELEVATED IN TERMS OF ANY CONVECTION THAT WOULD GENERATE. MAIN THREAT WITH ANY STORMS THAT DEVELOP WOULD BE STRONG WINDS AS DCAPE IS OVER 1500 J/KG. BULK SHEAR AROUND 40 KTS WHICH IS MINIMAL FOR SUSTAINING STORMS. IN ALL...TIMING WILL VERY LIKELY INHIBIT ANY STORMS THAT MAY DEVELOP FROM REACHING SEVERE LEVELS. CONVECTION WILL DIE OFF WITH SUNSET. THE OVERNIGHT PERIOD LOOKS FAR MORE ACTIVE ACROSS SOUTHERN IOWA. THE RIDGE OF THE THETA-E AXIS WILL BE AROUND INDIANOLA. MODELS SHOW SOME DECENTLY DEEP MOISTURE CONVERGENCE EXPECTED AROUND HIGHWAY 34 AND SOUTH ALONG THE AFOREMENTIONED BOUNDARY WHICH WILL KEEP MOVING SOUTHEAST. SIGNAL FOR MODERATE TO HEAVY PRECIP THERE AS PWATS AROUND 2 TO 2.2 INCHES APPEAR LIKELY. 0-6KM MIXING RATIOS ABOVE 8G/KG AND 0- 6KM MUCAPES AROUND 500 TO 1000 J/KG WILL SUPPORT UPWARD MOISTURE FLUX. FCST SOUNDINGS PICK UP ON SOME DRY AIR ALOFT TO CONTEND PLUS WARM CLOUD DEPTHS AROUND 12KFT...SO SYSTEM WON/T BE COMPLETELY EFFICIENT IN PRODUCING PRECIP...BUT CERTAINLY ENOUGH SUPPORT FOR AT LEAST HALF AN INCH OF RAIN. WITH SOME PLACES FURTHER SOUTH REACHING AN INCH OR MORE. WITH HIGH PRESSURE AND SUBSIDENCE NORTH...NORTHERN TIER OF DMX CWA SHOULD BE DRY OVERNIGHT. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 341 PM CDT FRI JUL 24 2015 IA WILL BE ON THE FRINGE OF THE WESTERLIES AND VARIED INFLUENCE OF THE S CENTRAL CONUS RIDGE INTO EARLY NEXT WEEK. AT ONSET ATTENTION WILL BEGIN UPSTREAM WITH WEAK RIPPLES TOPPING RIDGE ALONG AZ/CO/NE MOISTURE RIBBON NOTED IN WATER VAPOR IMAGERY. REMNANTS MAY TRACK ALONG CURRENT SIOUXLAND FRONTAL BOUNDARY SAGGING SOUTHEASTWARD TOWARD MO BORDER BY DAYBREAK...OR WHAT IS LEFT OF CURRENT SWRN IA OUTFLOW FROM ERN IA CONVECTION TODAY. THIS TOGETHER WILL LIKELY BE SUFFICIENT FOR MCS OF SOME FORM TO SUSTAIN IN WEAK WARM ADVECTION REGIME SAT...MAINLY OVER CENTRAL SRN SECTIONS. WEAK WARM/THETA-E ADVECTION WILL THEN PERSIST INTO SAT NIGHT WITH AFOREMENTIONED FRONTAL ZONE BEGINNING TO LIFT NORTHWARD BACK THROUGH IA. THUS HAVE PUSH POPS WELL THROUGH THE CHANCE CATEGORY SW-NE BY EARLY SUN MORNING. ANY REMNANTS SHOULD EXIT DURING THE DAY SUN LEADING TO ANOTHER INCREASE IN HEAT AND HUMIDITY. TEMPS AND DEWPOINTS SHOULD BE SEVERAL DEGREES WARMER THAN SAT WITH HEAT INDICES TOPPING 100F IN SPOTS. ALTHOUGH THERE IS NOT MUCH TO FOCUS ON...HAVE KEPT SLIGHT CHANCES GOING INTO SUN NIGHT AND CONTINUED WEAK WARM ADVECTION. FORECAST MONDAY IS MORE PROBLEMATIC. NAM AND ECMWF SUGGEST LITTLE WILL HAPPEN HOWEVER THE 12Z GFS DEPICTS SIGNIFICANT CO/KS/NE PEAK HEATING CONVECTION SUSTAINING ITSELF OVERNIGHT IN THE WARM ADVECTION AND CROSSING IA DURING THE DAY. HAVE GONE DRY FOR NOW...BLENDING IN ADJACENT OFFICE CONSENSUS...HOWEVER THIS WILL BE A PERIOD TO WATCH FOR ADDITION OF POPS IN THE COMING DAYS. PATTERN WILL BEGIN TO CHANGE GOING FURTHER IN THE NEXT WORK WEEK. WAVE CURRENTLY OFF THE BC COAST WILL MIGRATE EASTWARD AS POTENT SHORT WAVE DRAGGING FRONT AND ASSOCIATED DEEP FORCING THROUGH IA. TIMING APPEARS TO BE THE ONLY QUESTION. MOST LIKELY SCENARIO NOW HAS SIOUXLAND PEAK HEATING SURFACE BASED DEVELOPMENT MOVING THROUGH REMAINDER OF IA INTO TUE NIGHT AND POSSIBLY SE IA WED. THE REST OF THE EXTENDED LOOKS DRY WITH TEMPS AND DEWPOINTS NO WORSE THAN SEASONAL LEVELS. && .AVIATION...25/06Z ISSUED AT 1208 AM CDT SAT JUL 25 2015 RATHER ACTIVE PERIOD WX-WISE FOR TAFS ESPECIALLY ACROSS SOUTHERN IA...AS A SFC COLD FRONT ACROSS WESTERN IA CONTINUES MOVING SE AND STALLS OUT IN SOUTHERN IA...APPROXIMATELY WITHIN THE I-80 TO US 34 CORRIDOR SATURDAY MORNING. TSRA MAY DEVELOP LATER TONIGHT AFFECTING THE KDSM AND KOTM TERMINALS. HAVE KEPT VCTS IN TAFS DUE TO LACK OF CONFIDENCE IN EXACT TIMING AND LOCATION. THE TSRA WOULD PRODUCE MVFR TO IFR CIGS/VSBYS. ISOLD-SCT TSRA IS PSBL SATURDAY DURING THE DAY...WITH HIGHER CHANCES SATURDAY EVENING/NIGHT. ATTM THE KFOD...KDSM AND KOTM TERMINALS ARE MOST LIKELY TO BE AFFECTED...AND HAVE INCLUDED VCTS IN THE TAFS FOR THAT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KOTENBERG LONG TERM...SMALL AVIATION...ZOGG
Hazardous weather outlook, Jul 24, 8:25 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 825 PM CDT FRI JUL 24 2015 IAZ044>050-057>062-070>075-081>086-092>097-260130- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 825 PM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY SOUTH OF U.S. HIGHWAY 30. THE PRIMARY THREATS WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY INTO SATURDAY NIGHT. THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WITH FLASH FLOODING. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN SOUTHWEST IOWA. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AS WELL AS SATURDAY AFTERNOON AND EVENING. IAZ004>007-015>017-023>028-033>039-260130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 825 PM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT. THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WITH FLASH FLOODING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE IN THE WEEKEND. ZOGG
In the hours before
Special weather statement, Jul 24, 8:50 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT FRI JUL 24 2015
IAZ057-070-071-250215-
AUDUBON IA-CASS IA-ADAIR IA-
850 PM CDT FRI JUL 24 2015
...GUSTY WINDS AND NICKEL SIZE HAIL POSSIBLE...
AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WALNUT TO
NEAR ATLANTIC TO 7 MILES EAST OF ELLIOTT...AND MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...ANITA...LEWIS...MASSENA...CUMBERLAND...MARNE...
WIOTA...ATLANTIC MUNICIPAL AIRPORT...LAKE ANITA STATE PARK...COLD
SPRINGS STATE PARK...GRISWOLD PARK AND ANITA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4134 9514 4150 9515 4153 9475 4145 9468
4116 9468 4116 9515
TIME...MOT...LOC 0149Z 258DEG 32KT 4149 9504 4137 9498 4113 9503
BEERENDSLocal storm report, Jul 24, 9:25 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN CLEAR LAKE 43.14N 93.37W
07/24/2015 M4.39 INCH CERRO GORDO IA TRAINED SPOTTER
AT CLEAR CREEK ELEMENTARY. THIS IS AN
UPDATED TOTAL FROM RAINFALL EARLIER THIS
MORNING.
&&
BFSpecial weather statement, Jul 24, 9:26 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI JUL 24 2015
IAZ057>059-070>072-081-082-250315-
GUTHRIE IA-AUDUBON IA-CASS IA-MADISON IA-UNION IA-DALLAS IA-ADAIR IA-
ADAMS IA-
926 PM CDT FRI JUL 24 2015
...GUSTY WINDS AND DIME SIZE HAIL POSSIBLE...
AT 925 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
AUDUBON TO 7 MILES NORTHWEST OF GREENFIELD TO 8 MILES SOUTHEAST OF
VILLISCA...AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...GREENFIELD...CORNING...GUTHRIE CENTER...
STUART...EARLHAM...PANORA...LAKE ICARIA...GREEN VALLEY LAKE...LAKE
PANORAMA...ANITA...AFTON...REDFIELD...ADAIR...FONTANELLE...DEXTER...
CASEY...ORIENT AND DIAMONDHEAD LAKE.
THOSE ATTENDING THE GUTHRIE RIVER RUCKUS ARE IN THE PATH OF THESE
STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4090 9493 4133 9481 4163 9486 4176 9419
4140 9401 4091 9424
TIME...MOT...LOC 0225Z 263DEG 38KT 4165 9476 4136 9458 4085 9486
BEERENDSLocal storm report, Jul 24, 9:32 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN GRUNDY CENTER 42.36N 92.77W
07/24/2015 M2.34 INCH GRUNDY IA BROADCAST MEDIA
RAINFALL FROM THUNDERSTORMS EARLIER TODAY.
RELAYED BY KWWL-TV.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jul 24, 10:00 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT FRI JUL 24 2015
IAZ058-059-071-072-250345-
GUTHRIE IA-MADISON IA-DALLAS IA-ADAIR IA-
1000 PM CDT FRI JUL 24 2015
...STRONG GUSTY WINDS AND DIME SIZE HAIL POSSIBLE...
AT 1000 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STUART...OR 15 MILES SOUTHWEST OF ADEL...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...URBANDALE...CLIVE...WAUKEE...GRIMES...WINTERSET...
ADEL...STUART...DALLAS CENTER...EARLHAM...GRANGER...DE SOTO...VAN
METER...JORDAN CREEK TOWN CENTER...REDFIELD...DEXTER...DIAMONDHEAD
LAKE...MENLO AND BADGER CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4158 9445 4176 9381 4160 9381 4160 9380
4138 9379 4135 9438
TIME...MOT...LOC 0300Z 261DEG 26KT 4149 9426
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:06 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 39 min |
| Jul 24, 8:50 PM CDT | Special Weather Statement | DMX | Cass | 25 min |
| Jul 24, 9:26 PM CDT | Special Weather Statement | DMX | Adair, Adams, Guthrie, Union | 49 min |
| Jul 24, 10:00 PM CDT | Special Weather Statement | DMX | Dallas | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.